MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 52; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 52; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Model Number 1218-87-652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that reason for revision was ceramax liner fracture.Surgery done approx.1 year ago.There was no unusual/traumatic event that led to the prothesis failure.The patient was simply walking when the event happened.The ceramac liner had a full/complete fracture.The surgeon verified interop that implant position looked adequate, and couldn't identify any potential problems that could have led to the implant failure.Surgical delay of 1 hour.Doi: (b)(6) 2020.Dor: (b)(6) 2021; unknown affected side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 medical device problem code: fracture (e040101) was added to capture implant fragment left in patient.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the patient had shards of ceramic liner spreading into the hip.All of the pieces found were removed, however, there were likely still more that were not found.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Examination of a provided photograph of the explanted device confirms the reported material fracture.It is not possible to however to determine a root cause using device photography.A review of the device manufacturing records found no related deviations or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a review of the device manufacturing records found no related deviations or anomalies.Device history review: a review of the device manufacturing records found no related deviations or anomalies.

Brand Name
CERAMAX CERAMIC INSERT 36 X 52
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12210965
Report Number1818910-2021-15730
Device Sequence Number4672319
Product Code LZO
UDI-Device Identifier10603295012511
UDI-Public10603295012511
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-87-652
Device Catalogue Number121887652
Device Lot Number8854035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/13/2021
08/17/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date07/26/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 HI TRILOCK STEM; 36 1.5 BIOLOX HEAD; 52 PINNACLE GRIPTION CUP; CERAMAX CERAMIC INSERT 36 X 52; 2 HI TRILOCK STEM; 36 1.5 BIOLOX HEAD; 52 PINNACLE GRIPTION CUP; CERAMAX CERAMIC INSERT 36 X 52
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR